You lose up to 100 hairs from your scalp every day. This is normal, and in most people, those hairs grow back. But many men – and some women – lose hair as they grow older. You can also lose your hair if you have certain diseases, such as thyroid problems, diabetes or lupus. If you take certain medicines or have chemotherapy for cancer, you may also lose your hair. Other causes are stress, a low protein diet, a family history or poor nutrition.
Finally people who understands what I am going through …I am in a desperate search for doctors in the Miami/Boca Raton, Florida area. Can anyone help? I dont know yet what has been causing my hair loss…I had been loosing some hair throighout the years, and sometimes it gets lees severe but lately has just gotten worse and there is no stopping it seems. I had mt Tyroid checked by PCP a coulpe months ago and my iron level also looked normal …getting desperate. Would appreciate some help.
Sinclair Scale: The 5-point Sinclair Scale is a modified visual grading scale. Grade 1 is normal. This pattern is found in all girls prior to puberty, but in only half of women age 80 or over. Grade 2 shows a widening of the central part. Grade 3 shows a widening of the central part and thinning of the hair on either side of the central part. Grade 4 reveals the emergence of diffuse hair loss over the top of the scalp. Grade 5 indicates advanced hair loss. This grade is uncommon, occurring in less than 1% of women.
The added stress of losing hair can make a serious diagnosis even more difficult to manage and overcome. At True & Dorin Medial Group, we understand how overwhelming this time can be and the role your hair plays in your overall self-confidence. Fortunately, through our advanced techniques, including FUT (follicular unit transplantation), FUE (follicular unit extraction), and other hair restoration solutions, we can help you regain the fuller, thicker, and healthier head of hair you desire.
i am a mother of a 10 yr old beautiful daughter who at this moment has started to lose some hair on her eyebrows.. at first i thought it was just skin disorder because it started out as an round and whitish spot on her left eyebrow…and only applied ointment on it. but then i statrted to notice that her eyebrows are have seen to not look normal and both end of her eyebrows are gone … and so i immediately took her to a dermatologist and with just one look at her through a lighted mirror ( i think) she told me – its alopecia.. due to stress, – that really shocked me…she’s a happy ten year old girl.. attending grade school.. she’s my only child … day and night we are together..so i am very secured in knowing that if she has any problem in school or with her friends – she would tell me as she always does.. and then the doctor showed me pictures od bald older men and told me that sometimes _ alopecia showed itself in men’ s mustaches.. sideburns… etc. then she gave us a prescription for an ointment to use on her brows 2 x a day and get back at her after two weeks.
Iron supplements. Iron deficiency could be a cause of hair loss in some women . Your doctor may test your blood iron level, particularly if you're a vegetarian, have a history of anemia, or have heavy menstrual bleeding. If you do have iron deficiency, you will need to take a supplement and it may stop your hair loss. However, if your iron level is normal, taking extra iron will only cause side effects, such as stomach upset and constipation.
Thank you Diana. If you find out any more information, I would appreciate it. I have a dermatologist across the street from the Skin and Cancer Institute. I’m still not sure who to start with, the dermatologist or an endocronologist. I left a message for my PCP today to see if she is comfortable working with female hair loss or if not if she could refer me to someone who specializes in it. I will let you know what I hear back. In the meantime, thanks for your support. Take care.
Testosterone replacement is becoming popular for men. Cotsarelis warns that this may accelerate hair loss. Propecia might help -- but because it prevents testosterone breakdown, it might affect the dose of male hormone replacement therapy. Cotsarelis warns men taking both Propecia and testosterone replacement to make sure their doctor carefully monitors their testosterone levels.